Alert archive / Arizona / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 25, 2024, 4:15 PM MST for Pinal County, Arizona. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2024, 4:15 PM MST (23:15 UTC)
- Expired
- Jun 25, 2024, 4:34 PM MST
- In force
- 19 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 98 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060
WUUS55 KTWC 252315
SVRTWC
AZC021-260000-
/O.NEW.KTWC.SV.W.0013.240625T2315Z-240626T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
415 PM MST Tue Jun 25 2024
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
East central Pinal County in southeastern Arizona...
* Until 500 PM MST.
* At 415 PM MST, a severe thunderstorm was located near Dudleyville,
or 8 miles north of Mammoth, moving north at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mammoth, Dudleyville, and Aravaipa Canyon Wilderness.
This includes the following highways...
Route 77 between mile markers 115 and 134.
Route 177 near mile marker 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3299 11051 3272 11060 3277 11082 3303 11081
3298 11078 3299 11076 3300 11076 3304 11072
TIME...MOT...LOC 2315Z 197DEG 15KT 3285 11067
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GEL1 follow-up statement
923
WWUS55 KTWC 252334
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
434 PM MST Tue Jun 25 2024
AZC021-252344-
/O.CAN.KTWC.SV.W.0013.000000T0000Z-240626T0000Z/
Pinal-
434 PM MST Tue Jun 25 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PINAL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with this thunderstorm.
&&
LAT...LON 3299 11051 3272 11060 3277 11082 3303 11081
3298 11078 3299 11076 3300 11076 3304 11072
TIME...MOT...LOC 2330Z 197DEG 15KT 3291 11065
$$
GELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:47 PM MST, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 25, 1:47 PM MST, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 147 PM MST Tue Jun 25 2024 .SYNOPSIS... Southeast Arizona will continue to see enough moisture for a daily chance of thunderstorms into next week. Some storms will generate strong winds and locally heavy rain. Temperatures will heat up a few degrees by the middle of the week as high pressure builds overhead. Looking into July, the pattern is favoring active weather as additional moisture will likely move into the area. && .DISCUSSION... Skies have seen more clearing this afternoon across southeastern Arizona in the wake of an exiting mesoscale convective vortex. While some associated subsidence and delayed insolation should cause convection to be more isolated today, ample precipitable water and surface dew points exceeding 60 degrees will allow for a few stronger thunderstorms. Though deep moisture through the atmospheric column should diminish the strong outflow threat across much of the area, drier mid-level air in eastern areas of the state will allow for higher DCAPE values with a marginally higher strong wind gust potential. Otherwise, locally heavy rainfall rates with a slight chance of a strong wind gust potential under wet microbursts will be the main threats (along with lightning) with any isolated thunderstorms this afternoon. Additional convection later this evening can't be ruled out as outflows out of Sonora and northwest Chihuahua move across the International Border late. Going forward, the upper level high will shift west over the next few days and become more centered over southeastern Arizona. This should bring temperatures back up a few degrees but below excessive levels. Mid-level subsidence and the shift in the moisture trajectory should bring overall thunderstorm chances down a bit each day, but with adequate surface heating and moderate atmospheric moisture isolated to scattered convection will be possible. Ensemble probabilities back off on widespread precipitation potential through the work week, then reintroduce stronger probabilities by early next week as the upper high shifts back east. && .AVIATION...Valid through 27/00Z. Isolated-scattered -TSRA across KOLS-KDUG, with very isolated activity possible further north through KTUS this afternoon and evening. Additional activity possible at KOLS-KDUG through 26/08Z as thunderstorms move in from the south. Brief MVFR conditions possible with thunderstorms. Winds generally remain below 10 kts through the forecast period, except for gusty outflow winds from storms. KSAD area may see a few winds gust up to 25 kts tomorrow afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Relatively deep moisture will keep RH values on the higher side into next week, along with daily chances for thunderstorms. Moisture is expected to be deep enough for some storms to generate locally heavy rain. Winds should generally remain below 15 mph each afternoon, though occasional gusts to 20 mph are possible. Stronger erratic outflows with some thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Edwards Aviation...Edwards Fire Weather....Edwards Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:17 AM MST | Areal Flood Advisory | TWC | Pima | 118 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.